Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 24, 2004, 7:56 PM CDT for Starr County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 24, 2004, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 152 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 250056 SVRBRO TXC427-250145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 753 PM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS * UNTIL 845 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EL SAUZ...MOVING EAST AT 10 MPH. IN ADDITION TO SMALL HAIL AND DAMAGING WINDS NEAR 60 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2666 9892 2644 9898 2626 9861 2660 9846 $$ 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:00 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 24, 2:00 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT SAT APR 24 2004 .DISCUSSION...CONDITIONS LOOK PRIME FOR ANOTHER WILD DAY OF THUNDERSTORMS OVER SOUTH TEXAS. A VERY MOIST AIR MASS IS IN PLACE...WITH INSTABILITY ALOFT AND SURFACE BOUNDARIES TO INITIATE DEEP CONVECTION. KBRO RADAR INDICATES THUNDERSTORM ACTIVITY HAS ALREADY APPEARED OVER DEEP SOUTH TEXAS. SATELLITE IMAGERY SHOWS A DEVELOPING MESOSCALE CONVECTIVE SYSTEM NORTHWEST OF CORPUS CHRISTI NEAR BEEVILLE. THIS SYSTEM COULD BECOME INTEGRATED WITH DEVELOPING THUNDERSTORM ACTIVITY WEST OF OUR AREA. IF NOTHING ELSE...THE MCS WILL PRODUCE OUTFLOW BOUNDARIES THAT MAY PASS REACH THE LOWER RIO GRANDE VALLEY THIS EVENING AND ENHANCE SHOWER AND THUNDERSTORM ACTIVITY. && .MARINE...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THIS EVENING AS WINDS HAVE TURNED TO THE NORTHEAST IN THE OFFSHORE WATERS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN NEAR 7 FEET. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOWER TEXAS COAST TONIGHT INTO SUNDAY MORNING. WINDS AND WAVES ARE LIKELY TO BE SIGNIFICANTLY HIGHER IN AND NEAR THUNDERSTORMS. WINDS ARE EXPECTED TO REMAIN NORTH TO NORTHEAST THROUGH SUNDAY WITH WAVE HEIGHTS ABOVE 5 FEET IN THE GULF WATERS. WINDS AND WAVE HEIGHTS ARE LIKELY TO SUBSIDE LATE MONDAY INTO TUESDAY. .AVIATION...EXPECT MVFR WEATHER THROUGH 24/20Z WITH INCREASING CHANCES FOR THUNDERSTORMS AFTER 20Z. IFR CONDITIONS ARE LIKELY AFTER 25/00Z DUE TO CEILINGS BELOW 1000 FEET AND THUNDERSTORMS IN THE VICINITY OF DEEP SOUTH TEXAS AIRFIELDS. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-150-155-170-175. && SYNOPTIC/GRIDS...69 AVIATION/MARINE...53 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 24, 4:39 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 PM CDT SAT APR 24 2004 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 439 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS DUE TO SWELLS NEAR 7 FEET. DEEP SOUTH TEXAS CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS A COLD FRONT APPROACHES. SOME SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM POTENTIAL WILL CONTINUE ON SUNDAY...WITH RAIN CHANCES LINGERING THROUGH EARLY TUESDAY BEFORE HIGH PRESSURE TAKES CONTROL. RAIN CHANCES WILL DECREASE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:04 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 26 min |
| Apr 25, 3:33 AM CDT | Flash Flood Warning | BRO | Kenedy | 117 min |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 5:25 AM CDT | Special Marine Warning | BRO | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.